Newbe to DC and I have T2

Jane G.
By Jane G. Latest Reply 2010-11-16 20:22:02 -0600
Started 2010-11-12 08:31:42 -0600

Hello everyone, I new to the site. Found out I was Diabetic Type 2 in August.. I thought OK I'll loose weight and then I wouldn't have to take pills…the Dr. gave me a month to bring it down. 30 days to bring down a number I didn't understand! We I started excerising, and eating healthy…OK I droped 25 pounds before the next apt…to my surprise nothing really happen to the the Doc put me on pills. I'm still excerising and eating better, but not like I was durning that month. Does it get any better????? Do you get the motivation back? I pretty much a happy person. I feel that God only gives me what I can take. I have a pretty blessed life. This is the only area I'm scetchy in, because I don't understand it so well. Try as I might my body is out of control. Any suggestion?????

5 replies

wolfpuppy2009 2010-11-16 20:22:02 -0600 Report

I am on the same medication. I was diagnosed in August of 2009. It takes some time to getused to it. I grew up around it since my dad had it and my mom's sister had it since her teenage years so I knew what to expect and I already had a history of it. Find a workout buddy to help keep you motivated. I am the only one in my family with type 2 everyone else has had type 1. I intend to keep it that way but I do need to lose more weight. I am trying to keep my daughter's weight down also so that she does not end up in the same position I am I had gestational so I knew it was a matter of time before I would develop actual diabetes. Not quite 7 years later I was diagnosed. It will get better with time and with some support from family and friends and by asking as many questions as you can.

CaliKo 2010-11-16 17:09:50 -0600 Report

Welcome to the site, Jane. Congratulations on the weight loss! We are all different, and in different stages of the diabetes, and sometimes diet and exercise alone won't get your numbers where you need them to be. But don't stop, sometimes it just takes longer to make the difference, and in any case you'll be much, much healthier if you keep up the exercise and stick to a reasonable meal plan. And you'll feel better. The high blood glucose gives you that tired, sluggish feeling. You don't have to lose weight so fast though, slow and steady and keeping the weight off is best for most people. Is the medication helping to get your blood glucose levels in your target ranges? Do you have a meter and test? Keeping your levels in the target ranges is key to avoiding all the nasty complications of diabetes. Just keep that in mind for motivation. It's good to be happy, I am too, mostly.
Good luck!